MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. BARD FLAT MESH; SURGICAL MESH
Catalog Number 0112670
Medical Device Problem Codes Defective Device (2588); Insufficient Device Problem Information (3190)
Health Effect - Clinical Codes Adhesion(s) (1695); Obstruction/Occlusion (2422)
Date of Event 04/09/2015
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There are no medical records provided beyond this time, therefore the patient¿s clinical course is unclear.The explanted mesh was not returned to the manufacturer for evaluation.No pathology or diagnostic information was included.Based on the information received, there is no way to determine whether the bard flat mesh may have caused or contributed to the problems experienced due to the patient¿s unknown medical and surgical history and the limited clinical information provided.The instructions-for-use supplied with the device lists adhesions as a possible complication.Should additional information be provided, a supplemental emdr will be submitted.Not returned.
 
Event or Problem Description
Per information provided by the patient's attorney and medical records: on (b)(6) 2013 a (b)(6) year old female patient with a history of total prolapse, stress urinary incontinence and an indwelling pessary was scheduled for cystocele, rectocele repair, vaginal hysterectomy and a sling procedure.Per the operative report details, following removal of the uterus, the anterior vaginal wall was opened to access the retropubic space ¿using a strip of marlex mesh (bard flat), approximately 1.5 cm wide and 8 cm long, the sling was soaked in gentamicin irrigation.At either end of the sling, a #1 prolene suture was placed.The prolene suture was grasped and brought up into the suprapubic area.This positioned the sling in the proper location.Adequate tension was created on the sling.¿ a suprapubic tube was placed; cystoscopy confirmed patency of the bladder, the procedure was completed, and skin closure was achieved.On (b)(6) 2015 the patient was diagnosed with small bowel obstruction and was scheduled for exploratory laparotomy and lysis of adhesions.Per the operative report details, the peritoneal cavity was entered, and the small bowel was run until the area of obstruction was reached.The adhesions of small bowel deep in the pelvis were dissected and the small bowel was then run to the terminal ileum.¿there was a complete small bowel obstruction deep in the pelvis secondary to adhesions from terminal ileum to mesh from prior bladder sling surgery.¿ a short length of the mesh from the adhesions causing the obstruction was excised and sent to pathology.Two areas of serosal tear on the terminal and distal ileum were repaired and the fecalized small bowel contents proximal to the area of obstruction were milked through the terminal ileum and into the cecum.The peritoneal cavity was irrigated, and the abdominal wall fascia and skin was closed.Attorney alleges unspecified adverse patient outcomes associated with use of bard/davol device.It is also alleged that the device was defective.

Brand Name
BARD FLAT MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC.
100 crossings blvd.
warwick RI 02886
MDR Report Key11022890
Report Number1213643-2020-11236
Device Sequence Number11661161
Product Code FTL
UDI-Device Identifier00801741016523
UDI-Public(01)00801741016523
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
PREAMENDMENT
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2013
Device Explanted Year2015
Reporter Type Manufacturer
Report Source consumer,other
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 12/16/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/28/2013
Device Catalogue Number0112670
Device Lot NumberHUSJ0022
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/08/2020
Initial Report FDA Received Date12/16/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR